Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Suffering with Giardiasis. Have been talking Flagyl over a time. Is it good to take Flagyl for longer time?

Im finishing up my third round of flagyl for giardia. I'm wondering if taking 1 bid for seven days and then starting it all over again two weeks later is the correct treatment option. Our dogs have been thru this and our vet does treatment differently and it seems to clear it up for them. I'm definantly not enjoying this because it is also messing up all of my normal flora which is causing issues with candida. What is your advice on treatment?? I can get flagyl as needed from my doctor but is it normal to have to do treatment over and over??
Asked On : Wed, 9 Oct 2013
Answers:  1 Views:  55
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Infectious Diseases Specialist 's  Response
Hi,
Welcome to HCM.
Giardiasis is a very common parasitic infection and is totally treatable.Tab Flagyl is usually prescribed as a dose of 250 mg thrice daily for 5 - 7 days. After treatment you have to undergo stool examination to know if your infection has cleared. Repeating the dose will not help but may only cause more side effects. Oral thrush or vaginal infection caused by candida is very common in patients taking this drug for long periods. If the prescribed dose is not decreasing your symptoms then you are most likely not responding to treatment. Get in touch with your doctor for a change in medications. Tinidazole and Furazolidone are also useful to treat this infection. Thanks.
Answered: Wed, 9 Oct 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor